Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

For the ladies, concerning taking Lortabs and well, um, having to pee....:::BLUSH::::

blackberrybunnybblackberrybunny Posts: 157
edited 06/11/2012 - 8:42 AM in Pain Medications
Hello all,
I was sort of specifically wanting to ask this of the ladies here on the board because I am a woman myself, and our anatomy is different from men, but perhaps men suffer from this as well. I don't even know if this has anything to even DO with Lortabs, but here goes.....
Ladies, if you have been on Lortabs for years like me, (I get 4 10MG a day now for a few years), does it seem like in the evening especially (maybe because by then yuu've got more Lortabs in your system?)----does it seem to you like it is hard to pee? I mean, to get the flow started? Soemtimes I have to pee so bad, but even though I am all relaxed---no one is even home, the house all to myself---even then, sometimes I can't get the flow started. And then it wants to stop/start/stop/start. But in the morning, I get up and peeeeeee like no problem. It's just sometimes in the evening I notice this. And if I have to pee in a public restroom, even if I'm in there all alone, most of the time, you can forget it! My stuff clamps up tight!
Do you think it has anything to do with the Lortabs? It's the only thing I've been on for years like this. I know it usually causes constipation, but that has NOT been a problem with me at all for some lucky reason!
Any ideas on this? PS---I just did a pee test at my dr's office, and it came back okay--- so no infection, no stones, nothing like that. Could it be mental? But what about when I'm home all alone, totally relaxed and I can sit there for minutes and minutes just trying to let go......


  • I have the same problem and I do notice it more later in the day into the evening but then I take a higher dose of my pain meds later in the afternoon.
    It wasn't too bad when I was on Lortab but now that I am on ms contin, it is worse.
    I read the little information sheet that comes with the prescription and it states that difficulty urinating is one of the side effects.
    I assume since both of these medications are opoids, the side effect you are experiencing, although uncomfortable and annoying, is normal.
    I just try to relax as much as possible while I am trying to go. Good luck!
  • I am on the Fentanyl Patch and Percocets and have this same issue. First thing in the AM - all goes well, as the day goes on I have more and more difficulty. I have never NOT been able to go, it just takes more time and relaxing. I assume AM is fine as of the very full bladder. Maybe I need to try to wait until bladder is full during the day and test and see if the same issue happens.

    I thought is was due to 1 of my meds or even a part of the nerve damage - don't know, I never asked.

    But nope you are not alone or goofy lol ;)
    L1 - S2 "gone" useless in 1 way or another. DDD. RA. Bone Spurs. Tons of nerve damage/issues. Stenosis. Both knees replaced. 50 yrs old. I had a great fall (hence my user name) at age 41 and it has been a domino effect every since.
  • If you are consistently having trouble peeing, maybe a call to a urologist would be wise. I don't know if medication has anything to do with it, but you could get it all sorted out with a urologist.

    No need to be embarrassed--unfortunatley too many here have this type of problem, and it is good to discuss with others in the same situations.

    Surviving chronic pain one day at a time, praying for a reprieve because living another 40 years like this doesn't sound too fun!
  • Wow, thanks you guys! I had NO idea this was happening to others as well. Okay, I feel soooo much better now.

    Just like you say, first thing in the a.m., no problem, but later in the evening, phew, it's like, 'c'mon already!' And I relax and relax and relax and I'm like mannnnn. What is going on down there? Does the opiod tighten up our urinary muscles or something? Is this safe for my high blood pressure? I sure have no problem poopin! Just peeing in the evening.

    Thanks so much for your help on this. I certainly feel better having this answered and knowing it's a side effect of the lortabs.
  • In the list of major side effects are; problems urinating, bad results on urine tests.

    In the list of minor side effects are; discolored urine.

    I'm with Cindy. I'd see a urologist and make sure you are not having bladder issues (not just infection). Also if you do see a urologist you need to let them know you are on Lortab (or any hydrocodone-based drug). As the most common meds for bladder issues might be a problem mixed with Lortab.

Sign In or Register to comment.